Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 253, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 1, 2016, 7:53 PM CDT for Crockett County, Sutton County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 1, 2016, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crockett County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 118 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.9
The text
As transmitted.
920
WUUS54 KSJT 020053
SVRSJT
TXC105-435-020200-
/O.NEW.KSJT.SV.W.0253.160602T0053Z-160602T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
753 PM CDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SUTTON COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
JUNO...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN SUTTON AND SOUTHEASTERN CROCKETT COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE AND
THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 374 AND 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3029 10123 3068 10125 3070 10086 3029 10094
TIME...MOT...LOC 0053Z 189DEG 21KT 3027 10112
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
831
WWUS54 KSJT 020125
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
825 PM CDT WED JUN 1 2016
TXC105-435-020200-
/O.CON.KSJT.SV.W.0253.000000T0000Z-160602T0200Z/
SUTTON TX-CROCKETT TX-
825 PM CDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN SUTTON AND SOUTHEASTERN CROCKETT COUNTIES...
AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
JUNO...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE AND THE INTERSECTION OF
HIGHWAY 163 AND RANCH ROAD 1973.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 374 AND 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3035 10123 3068 10125 3070 10086 3034 10096
TIME...MOT...LOC 0124Z 190DEG 13KT 3038 10109
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:55 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 1, 6:55 PM CDT, 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service SAN ANGELO TX 655 PM CDT WED JUN 1 2016 .AVIATION... /00Z TAFS/ Scattered showers and thunderstorms across west central Texas will continue this evening, but with a weakening trend. Carrying VCTS initially at KSJT, given the latest radar trends. VFR conditions will prevail through early tonight. Low cloud development is expected overnight with MVFR ceilings. On Thursday, cloud ceilings should climb above 3000ft by late morning at most of the TAF sites. At KABI, MVFR ceilings may linger until early afternoon. The overall coverage of convection should increase during the day Thursday, as the upper low and trough move into our area from the west. Localized reductions in visibility and cloud ceilings will be possible in the heavy rain accompanying the convection. Outside of convective activity, winds will be less than 10 knots. && .PREV DISCUSSION... /issued 329 PM CDT WED JUN 1 2016/ SHORT TERM... (Tonight and Thursday) Scattered showers and thunderstorms continue to develop this afternoon across portions of West Central Texas. Greatest coverage has been from the Northwest Concho Valley around Sterling City east to Robert Lee and then south towards San Angelo. Another cluster has developed near Junction. These storms don't look terribly impressive on radar, but continue to produce rainfall rates of an inch per hour or better. And since they aren't moving very fast, some locations are seeing a quick 1 to 2 inches of rainfall. Given that the clouds broke and allowed temperatures to climb into the 80s in many locations, atmosphere continues to destabilize and expect more convection to develop through the afternoon and into the evening hours. Latest HRRR also shows another cluster of showers and storms developing across the Trans Pecos and making a move east or perhaps southeast into the area later tonight. First indications are that the bulk of the rain will remain along and south of I-10, but will need to continue to monitor. Given the decent coverage of storms this afternoon and overnight, will continue the Flash Flood Watch through 12Z Thursday morning. So much of this convection is driven by mesoscale processes ahead of the main upper low that the forecast certainty in just where the convection will develop on Thursday is pretty low. Thus, will opt not to extend the watch into Thursday either, and let the next shift make a more informed decision based on the latest forecasts and radar trends. LONG TERM... (Thursday Night through next Wednesday) An eastern drifting upper low will be centered over our southeastern counties by tomorrow night. There will be a continued chance of showers and thunderstorms particularly over our eastern counties tomorrow night and into Friday with some wrap-around moisture over the remainder of the CWA. The upper low will continue to drift slowly eastward Friday night as upper level ridging builds over the forecast area from the west. The chance of precipitation will lessen from west to east through the day on Friday and into the weekend. Precipitation will be ending over the northern and western CWA by Saturday night into Sunday with dry conditions over all of the forecast area by Sunday night. Dry conditions under upper ridging will dominate the forecast area Monday through the middle of next week. Afternoon highs mostly in the 70s on Friday will warm into the mid 80s by the weekend and upper 80s to around 90 by Wednesday, with normal highs for this time of year being around 90. Morning lows will remain in the 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 76 62 77 / 60 50 40 50 San Angelo 64 76 62 80 / 60 50 40 40 Junction 64 76 61 79 / 70 70 40 60 && .SJT Watches/Warnings/Advisories... Flash Flood Watch through Thursday morning for Brown-Callahan- Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble- Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Jun 1, 2:58 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 258 PM CDT WED JUN 1 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 258 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AS MUCH AS ONE TO TWO INCHES IN JUST ONE HOUR. WITH RECENT WIDESPREAD HEAVY RAINFALL...THIS ADDITIONAL RAINFALL MAY PRODUCE FLASH FLOODING. CITY STREETS...LOW WATER CROSSINGS...AND SMALLER CREEKS AND STREAMS WILL BE THE MOST DANGEROUS LOCATIONS DURING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH THE COVERAGE OF STORMS WILL DECREASE...SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 6:16 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT WED JUN 1 2016
TXZ072-077-020015-
TOM GREEN TX-SCHLEICHER TX-
616 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHLEICHER AND
SOUTHEASTERN TOM GREEN COUNTIES UNTIL 715 PM CDT...
AT 616 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ABOUT 17 MILES
SOUTHEAST OF CHRISTOVAL...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
SCHLEICHER AND SOUTHEASTERN TOM GREEN COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: THE INTERSECTION OF RANCH ROAD 1828 AND RANCH
ROAD 915.
LAT...LON 3091 10076 3108 10069 3114 10069 3121 10011
3090 10012
TIME...MOT...LOC 2316Z 192DEG 8KT 3102 10027Special weather statement, Jun 1, 6:28 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 628 PM CDT WED JUN 1 2016 TXZ077-020030- SCHLEICHER TX- 628 PM CDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHLEICHER COUNTY UNTIL 730 PM CDT... AT 628 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELDORADO... MOVING NORTH AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN SCHLEICHER COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915. LAT...LON 3071 10043 3071 10086 3095 10075 3105 10038 TIME...MOT...LOC 2328Z 192DEG 7KT 3088 10061
Special weather statement, Jun 1, 6:49 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 649 PM CDT WED JUN 1 2016 TXZ065-020045- COKE TX- 649 PM CDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE COUNTY UNTIL 745 PM CDT... AT 648 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA...OR 10 MILES WEST OF ROBERT LEE...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA AROUND 710 PM CDT. ROBERT LEE AROUND 740 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF HIGHWAY 158 AND RANCH ROAD 2059. LAT...LON 3194 10074 3200 10062 3186 10040 3170 10082 TIME...MOT...LOC 2348Z 329DEG 7KT 3193 10065
Special weather statement, Jun 1, 6:53 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
653 PM CDT WED JUN 1 2016
TXZ076-020045-
CROCKETT TX-
653 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT COUNTY
UNTIL 745 PM CDT...
AT 652 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WERE AFFECTING
AREAS SOUTH OF INTERSTATE 10 IN EASTERN CROCKETT COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT AROUND 10 MPH...AND COULD AFFECT
OZONA IN THE NEXT HOUR.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OZONA AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
HIGHWAY 163 AND RANCH ROAD 1973 AND I-10 NEAR THE CROCKETT-SUTTON
COUNTY LINE.
LAT...LON 3029 10134 3068 10141 3078 10122 3073 10096
3029 10096
TIME...MOT...LOC 2352Z 203DEG 6KT 3058 10133Special weather statement, Jun 1, 7:12 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
712 PM CDT WED JUN 1 2016
TXZ066-139-020115-
COLEMAN TX-RUNNELS TX-
712 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLEMAN AND SOUTHEASTERN
RUNNELS COUNTIES UNTIL 815 PM CDT...
AT 711 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TALPA...OR 12
MILES WEST OF COLEMAN...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VALERA AROUND 745 PM CDT.
COLEMAN AROUND 815 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HORDS CREEK RESERVOIR
AND FISK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3163 9981 3180 9973 3190 9941 3169 9925
3156 9967
TIME...MOT...LOC 0011Z 253DEG 7KT 3179 9963Special weather statement, Jun 1, 7:46 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 PM CDT WED JUN 1 2016
TXZ054-065-020145-
COKE TX-NOLAN TX-
746 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE AND SOUTHWESTERN
NOLAN COUNTIES UNTIL 845 PM CDT...
AT 745 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SILVER...OR 14
MILES NORTHWEST OF ROBERT LEE...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-87 NEAR THE COKE-
TOM GREEN COUNTY LINE AND THE INTERSECTION OF HIGHWAY 158 AND RANCH
ROAD 2059.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3220 10048 3209 10043 3169 10059 3170 10082
3208 10082 3209 10081 3209 10066 3222 10066
TIME...MOT...LOC 0045Z 204DEG 7KT 3204 10066The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Special Weather Statement | SJT | Coleman | 63 min |
| Jun 1, 7:46 PM CDT | Special Weather Statement | SJT | Coke | 59 min |
| Jun 1, 9:55 PM CDT | Special Weather Statement | SJT | Schleicher | 65 min |
| Jun 1, 10:11 PM CDT | Special Weather Statement | SJT | Crockett | 64 min |
| Jun 1, 11:51 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Jun 1, 11:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 2 hr |
| Jun 2, 12:04 AM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Jun 2, 12:23 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jun 2, 1:13 AM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 2 hr |
| Jun 2, 1:26 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 2 hr |
| Jun 2, 2:27 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, San Saba | 2 hr |
| Jun 2, 3:05 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 115 min |
| Jun 2, 4:56 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 109 min |
| Jun 2, 6:12 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Jun 2, 7:34 AM CDT | Areal Flood Advisory | SJT | Fisher | 116 min |
| Jun 2, 8:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Jun 2, 8:55 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 2, 9:38 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 112 min |
| Jun 2, 11:47 AM CDT | Areal Flood Advisory | SJT | Callahan | 118 min |
| Jun 2, 12:11 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 3 hr |
| Jun 2, 1:54 PM CDT | Areal Flood Advisory | SJT | Callahan | 111 min |
| Jun 2, 2:58 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 3 hr |
| Jun 2, 3:29 PM CDT | River Flood Warning | SJT | Lampasas, San Saba | 24 hr |
| Jun 2, 6:07 PM CDT | River Flood Warning | SJT | Brown | 3 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.